MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-4-8-HX-SS
Medical Device Problem Codes Therapy Delivered to Incorrect Body Area (1508); Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received a report that one coil had migration after deployment and one coil was damaged inside the sheath.The patient was undergoing surgery for treatment of a saccular, ruptured aneurysm of the right posterior communicating artery with a max diameter of 7mm and a large neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.It was reported that during the embolization procedure, two coils were released in the distal part of the aneurysm sac affected by the rupture in an attempt to interrupt or reduce the bleeding stat.After having released the first spiral (apb-3-4-3d-es lot: 225549299) when releasing the second spiral (apb-2.5-3-hx-es lot: 227777173) the operators noticed that it presented an anomalous shape already inside the protective sheath (it appeared to be rolled up) and they decided not to use it and to use a third spiral (apb-2-3-hx-es lot: 224701063).After having ordered the latter close to the case, they provided for the release.After withdrawing the catheter they noticed that it formed a small tail outside the case but still inside the aneurysm sac.It was them decided to inflate a balloon for a few instants so as to interrupt the flow inside the aneurysm in an attempt to facilitate and accelerate the clot.During the inflation of the balloon, the operators noticed that part of the coil was coming out of the neck of the aneurysm.The coil was not implanted in the intended location.It was implanted at the ict until right m1.At that point, it was decided to interrupt the procedure and see the patient again the next day.The reported devices and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Ancillary devices include a penumbra benchmark 071 mp and ber select guide catheter, echelon 10 microcatheter, asahi intecc guidewire 0.014 x 200, hyperform 4mmx15mm, x-pedion 10, and instant detacher.
 
Additional Manufacturer Narrative
Continuation of d10: product id apb-2.5-3-hx-es (lot: 227777173); product type: ; implant date n/a; explant date n/a medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported no anomalous shape was determined.There was no issues that resulted in the coil damage.No medical or surgical intervention is planned.The antiplatelet regimen was admnistered after the procedure.No patient symptosm or c omplications were reported.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19791358
Report Number9612164-2024-03322
Device Sequence Number14490278
Product Code KRD
UDI-Device Identifier00847536008175
UDI-Public00847536008175
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2025
Device Model NumberAPB-4-8-HX-SS
Device Catalogue NumberAPB-4-8-HX-SS
Device Lot Number224701063
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2024
Supplement Date Received by Manufacturer07/29/2024
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date08/08/2024
Date Device Manufactured07/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight82 KG